Results 1 to 8 of 8
not sure how to do this...
  1. #1
    bella10 is offline New Member
    Join Date
    Apr 2011
    Posts
    4

    Default not sure how to do this...

    Hello, I have been reading on this site for months and feel like I know everyone here. I am addicted to my pain medication and was hoping for some advice on the best way to get off everything.
    About 3 years ago I had a hysterectomy and my bladder put in a sling. Since then I have had painful adhesions, bowel obstruction, and now my urethra has prolapsed. Sometimes I am in a lot of pain, but to be honest I can live and function without the aid of narcotics. I think.
    After being on everything from oxycontin to hydrocodone, my doctor put me on Suboxone 2 years ago. I hated it from the beginning. I have weaned down from 8-12mg a day to a .5mg a day using Robert's taper plan. I have some very old hydrocodones from 2 years ago(my last bottle before going on suboxone) and I have darvocets in my medicine cabinet.
    I desperately want to get off all medication. Unfortunately, I have three little boys to care for and homeschool. My husband and I just moved to a new town to plant a church.
    I want to jump off the subs this week(at .5mg/day). If I did this, what kind of a withdrawal am I looking at? Would it be 2 weeks? Or closer to several months like I see some people going through? And would it be foolish to take some of my older pain medication ease the pain that seems magnified as I go through withdrawal, or will that just prolong this whole process?
    I am feeling quite a bit of pain and anxiety as I type this so hopefully it makes sense.
    Thank you for reading,
    bella

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Bella ...... Congratulations on the new church. I pray your work will be successful and you guys will be blessed. You'll be in my prayers!

    Jumping off subs at even .5mg will be a hassle and uncomfortable. I suggest you continue to taper all the way down to as low as you can get. Then do the day skipping process. Your current dose is still high for stopping abruptly.

    You could go to .333mg, then to .25mg, and end up down to .125mg if you want to stop cold. Otherwise go to at least .25mg and then do the day skipping process on the sub therapy link. I can give you suggestions as you move forward if you need me to. Hope that helps. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    bella10 is offline New Member
    Join Date
    Apr 2011
    Posts
    4

    Default

    Thank you for responding so quickly!
    I will continue to wean down as you suggested. It gets tricky at this low dose, but I have read in other posts about turning the suboxone into powder and adding to water. I may try that.
    Thanks for the info, it was exacly what I was needing to know.
    It's amazing how much this tiny little grain of medication can affect the body. Any words of wisdom would be appreciated. I am sure if I did some searching I could find this, but I'll ask since you're(Robert) here... how do I break it down to such a small amount accurately? I only have the 8 mg pills. Would I begin by crushing a whole pill into powder and measure from there? I like the idea of going to .33, then.25, then ending up at .125.
    Thanks again for the encouragement and blessings!

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I have never done the thing using water. I've seen it work with a couple people but I just tell people to crush a 2mg piece into powder, use a razor to make four equal .5mg piles. Then it's easy to just eyeball a portion of that .5mg pile to obtain whatever dose you require. That gets you close enough to do this in my opinion.

    Get a business card, crease it and pour the sub dose under your tongue. It makes it so easy. Those little piles are small, you don't want them to get mixed together or you'll get confused. So use a big enough glass from a picture frame, a mirror or whatever. You can even use a post it note to label a pile if you take some of it so you'll know what is left. Put it somewhere safe so the piles don't get mixed together. This method has worked well and very easily for years. Good luck and God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    bella10 is offline New Member
    Join Date
    Apr 2011
    Posts
    4

    Default

    Using a card to pour it under the tongue sounds a lot easier that tring to keep water under my tongue. I am definately going to do that. I can keep the piles on tray, I just have to find a place where my little boys won't knock it over. Is the general idea to go down every 4 days?
    I appreciate the help.
    It means a lot to know that I can ask questions and open up without being looked down upon for my problem. I am keeping this private from everyone other than my hubby, Mom, Dad, and this forum. It's just easier, not many people understand addiction.
    Thanks a lot.

  6. #6
    ddosher is offline Member
    Join Date
    Mar 2009
    Posts
    164

    Default

    Hi:

    I just started the subs that comes as a film. If you have to get a new script, you may want to ask your doc to prescribe the film. With a nice sharp exacto blade it is very easy to get the dose pretty accurate. Just a thought. I'm glad for your sake you are willing to continue the slow decent. Just jumping would disrupt your life and probably send you running for that old pain medicine. Not a good idea. Slow and easy wins the race. Best of Luck!

  7. #7
    bella10 is offline New Member
    Join Date
    Apr 2011
    Posts
    4

    Default

    Hello ddosher.
    I have heard about the strips you are talking about. I am in a new town(Gainesville, Florida... Go Gators!) and would have to either drive quite a bit to get to my sub doc or find a new one here. I was hoping to avoid going to a doctor so I am going to try doing it with what I've got. I do appreciate the suggestion.
    I am definately wanting to take this slow. While I have some symptoms of withdrawal, I am still able to take good care of my kids. That's what's most important right now... getting off the meds as gently as possible, while still making progress.
    I am a little nervous about the level of pain that I am feeling from my adhesions. I hope it's just magnified because of the detox. If it is still like this several weeks later, I may look into eastern medicine type therapies.
    Now, do I taper down every 4 days? Would 7 days be too drawn out? I can handle some anxiety and pain and I'm expecting some, but I don't want to go too quickly and end up in more withdrawal than I can handle.
    Coming to this site helps, and typing helps even more.
    Thanks for reading.
    Blessings,
    Bella

  8. #8
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Going four days between reductions is a guideline that has been successful for a long time. If you are not stable after four days and require a little more time that is acceptable. You should feel a little bit uncomfortable, however, as you are reducing your dose. If you don't ever feel ANYTHING you are likely going too slowly. Keep that in mind. This is a drug taper. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22